Rigidity for infinitely renormalizable area-preserving maps

D. Gaidashev, T. Johnson, M. Martens. Duke Mathematical Journal, Volume 165, Number 1 (2016), 129-159


The period-doubling Cantor sets of strongly dissipative Hénon-like maps with different average Jacobian are not smoothly conjugated, as was shown previously. The Jacobian rigidity conjecture says that the period-doubling Cantor sets of two-dimensional Hénon-like maps with the same average Jacobian are smoothly conjugated. This conjecture is true for average Jacobian zero, for example, the one-dimensional case. The other extreme case is when the maps preserve area, for example, when the average Jacobian is one. Indeed, the main result presented here is that the period-doubling Cantor sets of area-preserving maps in the universality class of the Eckmann–Koch–Wittwer renormalization fixed point are smoothly conjugated.

Authors and Affiliations

  • Denis Gaidashev, Uppsala University
  • Tomas Johnson, Fraunhofer-Chalmers Centre
  • Marco Martens, SUNY Stony Brook

Photo credits: Nic McPhee